MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 18CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 18CM 130D; NAIL, FIXATION, BONE
Catalog Number 71675207
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intertan short rod broke in two while implanted in the patient.Patient suffered from a displaced fracture.Revision surgery was performed and fracture was realigned with a proximal femoral plate.
 
Additional Manufacturer Narrative
It was reported that the intertan short rod broke.Revision surgery was performed and fracture was realigned with a proximal femoral plate.The associated trigen intertan nail was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode for the same batch number.A clinical analysis noted the revision findings of induration and maceration from the area of the patient¿s hardware prominence was likely caused by the excessive compression during implantation as well as the fact that it occurred aprox 14 months post indicates that non-union was likely.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
INTERTAN 10MM X 18CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8028278
Report Number1020279-2018-02314
Device Sequence Number1382021
Product Code JDS
UDI-Device Identifier03596010560865
UDI-Public03596010560865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Catalogue Number71675207
Device Lot Number12DM04151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;